Pelvic pain after emergency contraception

Patient

Q: Three weeks ago my boyfriend and i had sex,the condom broke so the morning after i took the morning after pill,i started experiancing bad pelvic pain so i consulted mt my gp and he gave me anti biotics,after another week i was still experiencing pain and had gotten my period but it was much lighter with a brown discharge aswell,it has been three weeks and i still have pain,what do you think is my best option?

Doctor

A:   I do understand your concern for pelvic pain after emergency contraception. Nausea, vomiting, breast tenderness, fatigue headache and abdominal pain are common side effects experienced after emergency contraception. I would suggest that you follow up with your doctor for further evaluation. You may need a blood-work and microscopical examination of the discharge to determine the presence of an infection or STD, also an ultrasound and urinalysis may be done to rule out kidney stones and a urinary tract infection.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews